Alert archive / California / Wind Advisories in 2020
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jun 6, 2020, 3:34 AM PDT. It took effect at Jun 6, 2020, 5:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 3:34 AM PDT (10:34 UTC)
- In effect from
- Jun 6, 2020, 5:00 PM PDT
- Expired
- Jun 6, 2020, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
888 WWUS76 KSTO 061034 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 334 AM PDT Sat Jun 6 2020 CAZ018-019-070000- /O.NEW.KSTO.WI.Y.0009.200607T0000Z-200607T0600Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 334 AM PDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Carquinez Strait and Delta and Northern San Joaquin Valley Counties. * WHEN...From 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
621 WWUS76 KSTO 062137 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 237 PM PDT Sat Jun 6 2020 CAZ018-019-070600- /O.CON.KSTO.WI.Y.0009.200607T0000Z-200607T0600Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 237 PM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Carquinez Strait and Delta and Northern San Joaquin Valley Counties. * WHEN...From 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
797 WWUS76 KSTO 070540 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1040 PM PDT Sat Jun 6 2020 CAZ018-019-070645- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-200607T0600Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 1040 PM PDT Sat Jun 6 2020 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have decreased below advisory levels, but they will continue to blow about 10 to 20 mph through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 11:08 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 11:08 PM PDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1108 PM PDT Fri Jun 5 2020 .Synopsis... A cooldown is expected through the weekend, with chances for showers, thunderstorms, breezy winds, and light mountain snow. Dry weather is expected to return Monday, with a warming trend bringing above normal temperatures by mid-week. && .DISCUSSION... The Evening Update: Upper low moving across Socal and deepening Pac NW trof into Norcal will continue strong onshore/upvalley flow overnite and into Sat, with the latter having the most influence for the rest of the nite and into Sat. Onshore gradients are superb with as high as 5.5 mbs SFO-SAC this afternoon weakening to 4+ mbs at press time, and the upvalley nearly 10 mbs, now weakening slightly. The marine layer is well elevated and with continued momentum overnite, we look for stratus to intrude into the Srn Sac Vly with the HREF showing over a 50% prob of a MVFR CIG at the SAC area TAF sites. The onshore flow will continue a cooling trend into SAT with temps at press time running some 8-25 degrees cooler than 24 hrs ago, the coldest in the Solano Co area. This should set the stage for a cooler day tomorrow with the NBM probably too warm most areas. May even need a wind advisory through the Strait and into the Nrn SJV area Sun early evening given the latest MOS trends. NAM 3km shows best chance of thunder over Shasta Co tomorrow late afternoon into evening. JHM .Previous Discussion... Near average temperatures and mostly clear skies are seen this afternoon before wetter and cooler weather arrive for the weekend. Winds have increased in the Delta region this afternoon with a gust of 39 mph reported in Fairfield just after the noon hour. The gusty winds in this area are expected to decrease slightly overnight before picking back up again Saturday afternoon and evening as an upper trough progresses east across the west coast. Some isolated showers may begin this evening mainly in higher elevations of eastern Shasta County and the southern Cascades. Better chances for precipitation arrive Saturday afternoon and evening in the mountains, foothills, and northern Sacramento Valley. Instability increases in the afternoon in the northern Sacramento Valley and surrounding foothills and thunderstorms will be possible (although most likely isolated in nature). Soundings indicate the main hazards with any storm that develops would be locally strong winds, small hail, and lightning. In the southern Sacramento Valley, dry weather and mild temperatures look to persist. Light snow is also expected over the mountains late Saturday night through Sunday as snow levels fall through the day on Saturday. Snow levels around 5kft will be seen Sunday morning, rising slightly though the afternoon. The highest peaks may see some accumulation up to 4 inches, with only very minor accumulations at pass levels. The main impacts with this will be possible slippery roads on Sunday along with impacting any recreational hikers or campers at higher elevations. Cold overnight lows will be seen in the mountains Saturday night falling into the 20s in most locations. Mountain and foothill showers continue through Sunday evening before clearing out late Sunday night as a ridge builds in over the area. An isolated thunderstorm will also be possible mainly over Shasta County Sunday as the trough moves out. Warmer and drier weather begin Monday. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Upper level ridging Tuesday will bring warm temperatures to the region with highs making it back into the 90s. Wednesday looks to be the warmest day of the week with highs roughly 5 to 10 above average. We will start to see height falls on Thursday as an upper level trough approaches California. This will be the start of a cooling trend with Valley temperatures back into the 80s by Friday. The trough will be just off the west coast Friday bringing shower chances back to the forecast for higher elevations in northern portion of the CWA. -CJM/EH && .AVIATION... VFR conditions for the TAF sites the next 24 hours. Breezy south to southwest winds 10-20 knots gusting up to 30 knots through the Delta and up the Sacramento Valley next 24 hours. Increasing mid level clouds during the evening and overnight. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:55 PM PDT | Special Weather Statement | STO | Tehama | 50 min |
| Jun 6, 3:47 PM PDT | Special Weather Statement | STO | Butte | 43 min |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.